Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 18, NWS Jacksonville, FL

February 20, 2011Baker County, Suwannee County, Florida

NWS Jacksonville, FL issued this red flag warning at Feb 20, 2011, 9:48 AM EST for Baker County, Suwannee County, Florida. It took effect at Feb 20, 2011, 1:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 20, 2011, 9:48 AM EST (14:48 UTC)
In effect from
Feb 20, 2011, 1:00 PM EST
Expired
Feb 20, 2011, 6:00 PM EST
In force
5 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Suwannee County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 2.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1360 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-103 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WWUS82 KJAX 201448
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
948 AM EST SUN FEB 20 2011

FLZ020>023-202300-
/O.NEW.KJAX.FW.W.0018.110220T1800Z-110220T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-
948 AM EST SUN FEB 20 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
EST THIS EVENING FOR LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM EST THIS EVENING. 

RELATIVE HUMDITIES WILL FALL BELOW CRITICAL VALUES AFTERNOON 
NOON TODAY WITH 4 TO 5 HOURS OF CRITICAL RHS EXPECTED. MINIMUM
VALUES WILL NEAR 30 PERCENT. EAST WINDS OF 10 TO 15 MPH ARE
EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

ENYEDI
1 follow-up statement
654 
WWUS82 KJAX 202300
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 PM EST SUN FEB 20 2011

FLZ020>023-210000-
/O.EXP.KJAX.FW.W.0018.000000T0000Z-110220T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-
600 PM EST SUN FEB 20 2011

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

JDS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Feb 20, 9:10 AM EST, 38 minutes earlier.

Area forecast discussion, Feb 20, 9:10 AM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
910 AM EST SUN FEB 20 2011

.UPDATE...THE SWATH OF DENSE FOG FROM SOUTHERN CLINCH COUNTY TO
EASTERN MARION MARION WAS ERODING AND DECIDED TO EXPIRE THE DENSE
FOG ADVISORY AT 9 AM. AN AREA OF MID LEVEL STRATUS WITH CIGS
AROUND 5-7 KFT CONTINUED TO IMPACT OUR NNW GA ZONES IN VC OF SFC
FRONT AND NEAR A MID LEVEL RIDGE AXIS. MODELS SUGGEST IT SHIFTING
NNE LATER TODAY AS SSW FLOW BEGINS TO INCREASE AS THE AXIS MOVES
DOWNSTREAM OF THE SE SEABOARD. UPDATED THE SKY GRIDS ACROSS OUR GA
ZONES FOR MOSTLY CLOUDY THIS MORNING...BECOMING PARTLY CLOUDY THIS
AFTN. SINCE RIDGING WILL BE INCREASING THROUGH THE DAY...OPTED TO
BUMP UP MAXES SLIGHTLY FOR UPPER 70S TO NEAR 80 INLAND...WITH A
COOL AND BREEZY ONSHORE FLOW KEEPING THE COAST IN THE UPPER 60S/NEAR
70.

&&

.AVIATION...VLIFR CONDITIONS AT GNV AND VQQ WERE IMPROVING TO MVFR
LAST HOUR. EXPECT VFR THROUGH THIS AFTN...THEN A RETURN TO
POSSIBLE LIFR LIKELY OVERNIGHT AGAIN.

&&

.MARINE...BACK WINDS MORE TO THE NORTH AND DECREASED SPEEDS SOME
BASED ON OBS OF NNE ACROSS OUR FL WATERS THIS MORNING. NE SURGE WAS
COMING DOWN THE COAST WITH 41008 RECENTLY REPORTING 14 KTS.
DECIDED TO SEPARATE OUR WATERS TO GA WATERS...THEN NEAR/OFFSHORE
FL LEGS TO ACCOUNT WIND VARIABILITY THIS MORNING AND TIMING OF ENE
SURGE AS IT TRAVELS DOWN THE COAST TODAY. SCEC CONDITIONS WILL
ENSUE OVER OUR GA WATERS SOON...WITH SCEC NOT EXPECTED UNITL AFTN
FOR OUR FL WATERS.

&&

.FIRE WX...AFTER TWEAKING TEMPS UPWARD A BIT FOR THIS
AFTN...RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW CRITICAL
VALUES ACROSS OUR INLAND NORTH FL ZONES THIS AFTN FOR 4-5 HRS.
PLAN TO ISSUE A RED FLAG FOR THESE ZONES SHORTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  79  52  79  58 /  10  10  10  10
SSI  69  55  74  57 /   0   0   0  10
JAX  77  52  80  55 /   0   0   0  10
SGJ  72  57  77  58 /   0   0   0  10
GNV  80  52  80  56 /   0   0   0  10
OCF  81  54  82  56 /   0   0   0  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS
     EVENING FOR BAKER-COLUMBIA-HAMILTON-SUWANNEE.

GA...NONE.
AM...NONE.
&&

ENYEDI/KEEGAN
Hazardous weather outlook, Feb 20, 4:45 AM EST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
445 AM EST SUN FEB 20 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-211100-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
445 AM EST SUN FEB 20 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...DENSE FOG ADVISORY FOR FLAGLER...ST JOHNS...PUTNAM...
AND CLAY COUNTIES...

...MODERATE RISK OF RIP CURRENTS AT THE BEACHES...

A DENSE FOG ADVISORY IS IN EFFECT FOR A PORTION OF COASTAL
NORTHEAST FLORIDA UNTIL MID MORNING. REFER TO THE LATEST
URGENT WEATHER MESSAGE. AREAS OF FOG ARE EXPECTED TO DEVELOP
LATER TONIGHT AND MAY BE LOCALLY DENSE IN A FEW SPOTS.

A CONTINUED ONSHORE FLOW WILL ENHANCE THE THREAT OF RIP CURRENT AT
THE BEACHES TODAY. REFER TO THE SURF ZONE FORECAST FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

AREAS OF FOG ARE EXPECTED TUESDAY MORNING AND MAY BE LOCALLY DENSE
IN A FEW SPOTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 3:30 AM ESTDense Fog AdvisoryJAXFlagler5 hr

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.